Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 56, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 31, 2007, 7:20 PM CDT for Jasper County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2007, 7:20 PM CDT (00:20 UTC)
- Expired
- May 31, 2007, 8:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Jasper County, TX
The radar
The Lake Charles radar (KLCH), 86 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1494 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 010020
SVRLCH
TXC241-010100-
/O.NEW.KLCH.SV.W.0056.070601T0020Z-070601T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
720 PM CDT THU MAY 31 2007
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL JASPER COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...EVADALE...BUNA...
* UNTIL 800 PM CDT
* AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTHEAST OF BUNA...OR ABOUT 7 MILES NORTHWEST OF DEWEYVILLE...AND
MOVING WEST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BUNA BY 735 PM CDT...
EVADALE BY 750 PM CDT...
HAIL UP TO PENNY SIZE HAS BEEN REPORTED IN NORTHWEST CALCASIEU
PARISH WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 3051 9404 3050 9389 3030 9390 3030 9409
3038 9408 3040 9410 3045 9410 3050 9406
3053 9406
$$
132 follow-up statements
000
WWUS54 KLCH 010043
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
742 PM CDT THU MAY 31 2007
TXC241-010100-
/O.CON.KLCH.SV.W.0056.000000T0000Z-070601T0100Z/
JASPER TX-
742 PM CDT THU MAY 31 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTH CENTRAL JASPER COUNTY...
AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BUNA...MOVING WEST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
EVADALE BY 755 PM CDT...
LARGE HAIL HAS BEEN REPORTED WITH THIS STORM AS IT MOVED THROUGH
NORTHWEST CALCASIEU PARISH. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 3051 9404 3050 9389 3030 9390 3030 9409
3038 9408 3040 9410 3045 9410 3050 9406
3053 9406
$$
13000
WWUS54 KLCH 010059
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
759 PM CDT THU MAY 31 2007
TXC241-010109-
/O.EXP.KLCH.SV.W.0056.000000T0000Z-070601T0100Z/
JASPER TX-
759 PM CDT THU MAY 31 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL JASPER COUNTY
EXPIRES AT 800 PM CDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED...AN NO
LONGER POSES A THREAT OF SEVERE WEATHER.
LAT...LON 3051 9404 3050 9389 3030 9390 3030 9409
3038 9408 3040 9410 3045 9410 3050 9406
3053 9406
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:54 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, May 31, 3:54 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 354 PM CDT THU MAY 31 2007 .SHORT/LONG TERM... STORMS DEVELOPING ALONG THE C-BRZ THIS AFTERNOON FROM CAMERON TO ST MARY PARISH...A LINE OF STORMS WAS ALSO DEVELOPING OVER SOUTH- CENTRAL LOUISIANA MARCHING BACK TO THE WEST. STORMS ARE GETTING ADDITIONAL SUPPORT FROM AN UPPER LEVEL LOW OVER THE NORTHWEST GULF REGION. STORM ACTIVITY IS EXPECTED TO TAPER-OFF AFTER SUNSET. AS WE REMAIN IN THE SUMMERTIME PATTERN TEMPERATURES WILL RANGE FROM THE UPPER 60S INLAND TO MID 70S AT THE COAST...WITH DAYTIME HIGHS IN THE MID TO UPPER 80S. AN AREA OF DISTURBED WEATHER IN THE GULF NEAR WESTERN CUBA IS EXPECTED TO MOVE NORTHWARD TOMORROW AND FINALLY TOWARDS THE FLORIDA PENINSULA ON SATURDAY. THIS IS EXPECTED TO LIMIT THE MOISTURE WHILE WEAK RIDGING WILL FURTHER SUPPRESS UPWARD DEVELOPMENT OVER THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... KLCH 69 86 68 88 / 10 20 10 10 KBPT 70 86 70 88 / 10 20 10 10 KAEX 67 87 67 89 / 20 20 10 10 KLFT 67 87 65 90 / 20 20 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && K. KUYPER
Hazardous weather outlook, May 31, 4:36 AM CDT, 14 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 436 AM CDT THU MAY 31 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-011100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 436 AM CDT THU MAY 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED NEAR THE ALEXANDRIA-TO-LAFAYETTE-TO-MORGAN CITY CORRIDOR. RAIN CHANCES DIMINISH THE FURTHER WEST YOU MOVE FROM THIS CORRIDOR. ALTHOUGH SOME STORMS MAY PRODUCE LOCALIZED FLOODING...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, May 31, 4:15 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
415 PM CDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 1 E WASHINGTON 30.62N 92.04W
05/31/2007 E0.75 INCH ST. LANDRY LA LAW ENFORCEMENT
&&
MOGGEDLocal storm report, May 31, 4:38 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
438 PM CDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL LAWTELL 30.52N 92.18W
05/31/2007 E0.88 INCH ST. LANDRY LA PUBLIC
&&
MOGGEDLocal storm report, May 31, 5:10 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
510 PM CDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL 2 SW EUNICE 30.47N 92.44W
05/31/2007 M1.00 INCH ACADIA LA PUBLIC
&&
MOGGEDLocal storm report, May 31, 5:29 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
529 PM CDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL BUNKIE 30.95N 92.19W
05/31/2007 M1.25 INCH AVOYELLES LA LAW ENFORCEMENT
BUNKIE PD REPORTED HAIL LASTED 20 MINUTES AND COVERED
PARKING LOT.
&&
MOGGEDLocal storm report, May 31, 6:02 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
602 PM CDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL BUNKIE 30.95N 92.19W
05/31/2007 M1.00 INCH AVOYELLES LA PUBLIC
&&
MOGGEDLocal storm report, May 31, 7:17 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
717 PM CDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 3 E DEWEYVILLE 30.31N 93.71W
05/31/2007 M0.75 INCH CALCASIEU LA PUBLIC
&&
MOGGEDNearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.